MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09501
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a: common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b: product code: additional product codes: gbo, lje.E1: customer (person): address line 2: (b)(6).G4: pma/510(k)#: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked following an unspecified procedure on a 53-year-old male patient.The patient underwent catheter placement on (b)(6) 2024.The procedure was completed without any complications; however, upon patient¿s return to the ward at the end of procedure, the nurse observed that the catheter was leaking.The nurse applied tape around the leakage and continued using it.The device failure was reported following removal of the drainage catheter from the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.A photo and video provided by the customer show fluid leakage from the mac-loc assembly.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked following an unspecified procedure on a 53-year-old male patient.The patient underwent catheter placement on (b)(6) 2024.The procedure was completed without any complications; however, upon patient¿s return to the ward at the end of procedure, the nurse observed that the catheter was leaking.The nurse applied tape around the leakage and continued using it.The device failure was reported following removal of the drainage catheter from the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.A photo and video provided by the customer show fluid leakage from the mac-loc assembly.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used ultrathane mac-loc locking loop multipurpose drainage catheter was received in a used and damaged condition.The initial investigation confirmed the device passed the gap gauge requirement.During testing, the investigation confirmed leakage at the proximal end where the catheter is connected to the mac-loc adaptor.The flare was observed to be folded over the opening of the mac-loc adaptor.The suture line was confirmed to be properly anchored between the cap and mac-loc adaptor.The investigation also identified a section of the catheter shaft, along with the mac-loc adaptor, was cut off from the catheter shaft.This most likely was performed by the end user to remove from the patient.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." evidence gathered upon review of device master record (dmr), instructions for use (ifu), device history record (dhr), and the device evaluation, it appears that the device was manufactured outside of specifications.However, since no further complaints have been reported from the specific lot, and the expanded lot search yielded no additional issues, there is no evidence of any other nonconforming devices either in-house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure is manufacturing related, due to an isolated flare.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20345260
Report Number1820334-2024-01292
Device Sequence Number18116673
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)270306(10)15931893
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number15931893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale